MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR ANTI-HBS2 ASSAY; AHBS IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR ANTI-HBS2 ASSAY; AHBS IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of reproducibly positive (reactive) advia centaur xp anti-hbs2 (ahbs2) results for one patient which were discordant relative to alternate test results and clinical indications.Repeat testing using another advia centaur xp analyzer produced a similar (reactive) result.The sample was sent to an external lab, where it was tested using an alternate platform, producing a negative result.The negative results were accepted as correct and reported to the physician.There are no allegations of patient harm, changes in treatment, or delay of diagnosis in association with the observed result discordance.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of reproducibly positive (reactive) advia centaur xp anti-hbs2 (ahbs2) results for one patient which were discordant relative to alternate test results and clinical indications.Reactive advia centaur ahbs2 results were discordant relative to other nonreactive advia centaur hepatitis b marker test results for the patient.The negative results were better aligned with the clinical picture for the patient.Additional external-laboratory testing of the sample produced a negative result for hepatitis b antibody, which was accepted as correct.The assay's instructions for use (ifu) states the following, under limitations: "assay performance characteristics have not been established when the advia centaur anti-hbs2 assay is used in conjunction with other manufacturers' assay for specific hbv serological markers" siemens is investigating.Note: mdr 1219913-2022-00254 has been submitted for the same event.
 
Additional Manufacturer Narrative
Mdr 1219913-2022-00255 was initially filed on 2022-08-22.Additional information, 2022-08-30: siemens has concluded the investigation.A customer from outside the united states reported observation of reproducibly positive (reactive) advia centaur xp anti-hbs2 (ahbs2) results for one patient which were discordant relative to alternate test results and clinical indications.The customer did not provide any details regarding the medical/treatment history of the patient.It was noted that additional hepatitis testing had produced negative results, which were consistent with the patient's clinical picture.There was insufficient remaining sample volume to allow additional testing by siemens.Siemens cannot exclude pre-analytical factors or a sample interferent as potential causes for the observation.Quality control (qc) results for ahbs2 were within range on the date of the discordant observation.The clinical sensitivity and specificity section of the advia centaur xp/xpt anti-hbs2 instructions for use (ifu) states the 95% confidence interval (ci) for resolved relative specificity as 98.34% - 99.88%, so it is understood that a certain number of false positive results can be expected for this assay.A product performance issue has not been identified.The customer is operational; no further investigation is required.Notes 1) in section h6, the codes for investigation findings and investigation conclusion have been updated.2) mdr 1219913-2022-00254 supplemental 1 was submitted for the same event.

Brand Name
ADVIA CENTAUR ANTI-HBS2 ASSAY
Common Device Name
AHBS IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
barry
333 coney street
east walpole, MA 02032
5082985306
MDR Report Key15271872
Report Number1219913-2022-00255
Device Sequence Number6599717
Product Code LOM
UDI-Device Identifier00630414561790
UDI-Public00630414561790
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P100039
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number10286268
Device Lot Number152
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer08/30/2022
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age41 YR
Patient SexFemale